Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 24, NWS Corpus Christi, TX

April 27, 2013Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 27, 2013, 7:27 PM CDT for Webb County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2013, 7:27 PM CDT (00:27 UTC)
Expired
Apr 27, 2013, 8:15 PM CDT
In force
48 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 7:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:18 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 27, 6:18 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 PM CDT SAT APR 27 2013

.DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...COMPLEX TAF FCST WITH VARIETY OF FLIGHT RULES
XPCTD...THOUGH VFR WILL BE LIMITED. MAIN CHALLENGES TONIGHT WILL
BE LOW CIGS AND POSSIBLE CONVECTION. CONVECTION MAY IMPACT KLRD
TERMINAL THIS EVENING AND SLIGHT CHANCE OF PRECIP AT KVCT.
BETTER CHANCES OF PRECIP AND CONVECTION AREAWIDE TO COME DURING
THE DAY SUNDAY WITH PROB 30 INTRODUCED IN AREA TAFS WITH EXCEPTION
OF KCRP. OTHERWISE...CIGS XCPTD TO LOWER TONIGHT TO IFR/MVFR
LEVELS WITH MVFR LIKELY THRU MOST OF SUNDAY...ALL TERMINALS. LIGHT
TO MODERATE SE WINDS THIS EVENING TO BECOME LIGHT TONIGHT THRU
SUNDAY...WITH VARIABLE WINDS IN/NEAR ANY CONVECTION. AMENDMENTS TO
TAFS CAN BE XPCTD TONIGHT DUE TO POSSIBILITY OF RAPIDLY CHANGING
WX.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  80  67  82  67  /  30  40  30  40  10
VICTORIA          67  82  63  81  61  /  40  40  20  40  10
LAREDO            70  86  68  85  68  /  60  40  50  30  20
ALICE             69  82  65  83  64  /  50  40  40  40  10
ROCKPORT          70  76  66  78  66  /  20  30  20  40  10
COTULLA           67  82  64  84  63  /  60  40  50  30  20
KINGSVILLE        69  82  67  83  66  /  30  40  30  40  10
NAVY CORPUS       71  77  68  79  67  /  20  30  20  40  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

AVIATION...HART/79
Hazardous weather outlook, Apr 27, 5:14 AM CDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 AM CDT SAT APR 27 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
514 AM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
ACROSS THE VICTORIA CROSSROADS AND ACROSS THE NORTHERN RIO GRANDE
PLAINS. THUNDERSTORM CHANCES INCREASE TONIGHT AS A STORM SYSTEM
DEVELOPS ACROSS MEXICO AND WEST TEXAS AND APPROACHES THE RIO GRANDE
PLAINS AND BRUSH COUNTRY. AN ISOLATED STRONG TO SEVERE THUNDERSTORM
WITH DAMAGING WIND AND HAIL COULD MOVE INTO THE RIO GRANDE PLAINS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY AND SUNDAY NIGHT...MAINLY ACROSS THE BRUSH COUNTRY AND COASTAL
PLAINS. ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS SOUTH TEXAS THROUGH THE FIRST PART OF NEXT WEEK. A
COLD FRONT WILL MOVE THROUGH THE REGION LATE WEDNESDAY NIGHT/EARLY
THURSDAY MORNING. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
EXISTS ALONG AND AHEAD OF THIS FRONT WEDNESDAY NIGHT AND THURSDAY.
MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE COASTAL AND
NEARSHORE WATERS...AND SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP
THURSDAY THROUGH FRIDAY MORNING. SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/LK

In the hours before

Special weather statement, Apr 27, 7:08 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
708 PM CDT SAT APR 27 2013

TXZ239-280100-
WEBB-
708 PM CDT SAT APR 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEBB COUNTY...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF CHUPADERA RANCH
AIRPORT...OR 35 MILES SOUTH OF CARRIZO SPRINGS...MOVING EAST AT 35
MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING WEST OF THE
INTERNATIONAL BORDER AND ALSO MOVING EAST.

PEOPLE IN NORTHWESTERN WEBB COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:06 PM CDTAreal Flood AdvisoryCRPWebb54 min
Apr 27, 8:33 PM CDTAreal Flood AdvisoryCRPWebb117 min
Apr 27, 10:12 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen93 min
Apr 27, 10:42 PM CDTRiver Flood WarningCRPWebb34 hr
Apr 27, 10:42 PM CDTSevere Thunderstorm WarningCRPWebb33 min
Apr 27, 11:44 PM CDTAreal Flood AdvisoryCRPGoliad, Victoria91 min
Apr 28, 1:16 AM CDTAreal Flood AdvisoryCRPGoliad, Victoria89 min
Apr 28, 2:14 AM CDTAreal Flood AdvisoryCRPCalhoun, Refugio, Victoria2 hr
Apr 28, 6:36 AM CDTAreal Flood AdvisoryCRPWebb114 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.